MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-650U
Health Effect - Clinical Codes Abdominal Pain (1685); Hemorrhage/Blood Loss/Bleeding (1888); Necrosis (1971); Perforation (2001); Stenosis of the esophagus (4487)
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported in the literature article titled "endoscopic submucosal dissection (esd) in north america: a large prospective multicenter study, " out of 692 procedures/patients, 70 patient experienced adverse outcomes.This is a prospective multi-center (10) study from april 2016 through april 2020.The aim of this study was to evaluate the technical outcomes of endoscopic submucosal dissection (esd) in north america.In this study, it mentions that the most frequently used knives for this procedure include olympus dual knife (used in 476 of 692 cases) and olympus it knife (used in 214 of 692 cases).It is reported out of 692 procedures/patients, 70 patient experienced adverse outcomes.50% (35/70) classified as minor, 40% (28/70) classified as moderate and 10% classified as severe.In aggregate, delayed bleeding occurred in 2.3% (16/692) of the patients.Out of these 16 patients with delayed bleeding, 14 underwent endoscopic therapy of which three also received blood transfusions.Two out of the 16 patients with delayed bleeding were managed expectantly.Perforation was reported in 2.9% (20/692) of the cases.All cases of perforation were successfully closed endoscopically, except for one patient who presented with delayed perforation due to ischemic necrosis after esd in a lesion in the ascending colon.The patient underwent right hemicolectomy with full recovery.In aggregate, the most commonly reported adverse event was stricture formation (26/692; 3.8%).Stricture developed only after esophageal esd, and accounted for 14.4% (26/181) of the esophageal cases.Out of these, 76.9% (20/26) were symptomatic and required serial endoscopic dilations.One patient developed severe abdominal pain after colon esd for a lesion in the cecum and was diagnosed with post-polypectomy syndrome in the absence of perforation on diagnostic laparoscopy.There was no report of any olympus device malfunction in any procedure.Specific patient information is not available for each procedure.One report will be submitted to report the potential that an olympus device could have caused or contributed to an adverse event in a patient.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11574280
Report Number2951238-2021-00303
Device Sequence Number17009276
Product Code KNS
UDI-Device Identifier04953170265785
UDI-Public04953170265785
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2021
Report Date (Section F) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650U
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/02/2021
Date Report to Manufacturer03/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;